MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C80 V
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela infrarenal stent graft extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately four (4) months post-op, a computed tomography angiogram (cta) revealed a possible indeterminate endoleak.The physician has scheduled a reintervention.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela infrarenal stent graft extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately four (4) months post-op, a computed tomography angiogram (cta) revealed a possible indeterminate endoleak.The physician has scheduled a reintervention.Subsequent to the initial report, clinical assessment determined that the indeterminate endoleak was a type ia endoleak and type ii endoleak (non-device related) (lumbar).Additionally, it was determined that there was no aaa (off label condition) at initial implant, and a combination of device sizes that have not been studied.Re-intervention has not yet taken place.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak and type ii endoleak (lumbar) events are confirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the type ia endoleak is user related as the use of a 34mm proximal extension with a 25mm main body has not been studied.The most likely causation for the type ii endoleak is most likely anatomy related.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was no abdominal aortic aneurysm sac.Additionally, there was concomitant product use of an ovation extender in the left common iliac artery; however, this did not appear to contribute to the reported event.Procedure related harms for this complaint could not be determined.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10731371
Report Number2031527-2020-00304
Device Sequence Number19111002
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)221210
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model NumberA34-34/C80 V
Device Lot Number1818594009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer12/17/2020
12/17/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/21/2020
12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6); AFX2 BIFURCATED STENT GRAFT (LN 2315851001); EXTENDER, LOT# 1818594009; OVATION IX EXTENDER (LN FS101718-47); OVATION IX EXTENDER, SN (B)(6); VELA INFRARENAL, LOT#1818594009
Outcome Attributed to Adverse Event Other;
Patient Age76 YR